Alert archive / Georgia / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 11, NWS Jacksonville, FL

February 2, 1996Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 2, 1996, 7:13 PM EST for Camden County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 2, 1996, 7:13 PM EST (00:13 UTC)
Expired
Feb 2, 1996, 8:00 PM EST
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 7:20 PM ESTThunderstorm Wind 60Woodbine, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 3:17 AM EST, 15 hours 56 minutes earlier.

Area forecast discussion, Feb 2, 3:17 AM EST, 15 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST FRI FEB 2 1996

FRONT NEARLY STATIONARY ACROSS N FL FROM AROUND SGJ TO TLH LINE
AND CAUSING QUITE A BIT OF FOG...SOME DENSE ESP NEAR FNT BOUNDARY.
WILL CONT TO MONITOR AND UPDATE AS NECESSARY. EXPECT IT TO LIFT
RAPIDLY AS WINDS BEGIN TO INCREASE FROM THE SOUTH AND FRONT LIFTS TO
THE NORTH AS A WARM FRONT. VAD WIND PROFILE ALREADY SHOWING SOUTH WINDS
OF 25 KTS AT 1 THSD FT.

NEXT...OUR ATTENTION NEEDS TO FOCUS ON A MAJOR STORM SYSTEM MOVING
THROUGH THE CWA...MOST LIKLEY TONIGHT. SHORT WAVE TROUGH MOVES ACROSS
LWR MS VLY AND GULF COAST AND SFC LOW FORMS IN GULF AND MOVES INTO
WEST FLA PANHANDLE THIS AFT WITH ANOTHER SFC LOW PROJECTED TO MOVE
ACROSS N FL AND S GA FROM THE GULF TONIGHT AS LOW LEVL JET GETS
UNDERWAY ALONG WITH GOOD WARM AIR ADVECTION...STRONG VERTICLE WIND
SHEAR AND INCREASING INSTABILITY. SELS HAS FL CWA UNDER MODERATE RISK
OF SVR WX AND S GA CWJA UNDER SLGT RISK. WILL RAISE POPS WITH HIGHEST
TONIGHT.

SSI TB 070/049 054/032 04582
JAX TB 074/051 055/033 04582
GNV TB 077/055 059/034 04582

PETERSON

In the hours before

Special weather statement, Feb 2, 3:16 PM EST, 3 hours 57 minutes before
FLZ020>025-030>033-035>038-040-501-
GAZ132>136-149>154-162>166-501-501-030200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EST FRI FEB 2 1996

...A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHEASTERN
GEORGIA AND NORTHEASTERN FLORIDA INCLUDING THE COASTAL WATERS...

AT 315 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL LINE EXTENDING FROM NEAR ALBANY GEORGIA THEN TO THE WEST
OF TALLAHASSEE AND INTO WESTERN APALACHEE BAY.  THE SQUALL LINE
HAS BEEN PROGRESSING EASTWARD TOWARD THE REGION AND SHOULD BEGIN
TO EFFECT AREAS OF FLORIDA WEST OF I-75 BETWEEN 5 AND 7 PM AND
THEN MOVE INTO THE BALANCE OF THE REGION AFTER 6 PM.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING WINDS
ARE POSSIBLE AS THIS LINE MOVE THROUGH THE REGION.  THIS IS A
DANGEROUS SITUATION AND THE RISK OF SEVERE WEATHER IS HIGH.
.
REMEMBER TORNADOES CAN AND DO FORM WITH LITTLE OR NO NOTICE
PERSONS ARE ADVISED TO TAKE SHELTER IN A REINFORCED BUILDING IF
SEVERE WEATHER IS SIGHTED.  MOBILE HOMES DO NOT PROVIDE ADEQUATE
SHELTER IN A SEVERE THUNDERSTORM OR TORNADO.  DO NOT TRY TO
OUTRUN A TORNADO IN A CAR...IF A BUILDING IS NOT AVAILABLE TAKE
SHELTER IN A DITCH OR CULVERT.
.
EMERGENCY MANAGEMENT OFFICIALS SHOULD PREPARE NOW FOR SEVERE
WEATHER. WEATHER SPOTTER DEPLOYMENT IS REQUESTED AT THIS TIME.
.
SANDRIK/MOBBS
Special weather statement, Feb 2, 3:17 PM EST, 3 hours 56 minutes before
FLZ020>025-030>033-035>038-040-501-
GAZ132>136-149>154-162>166-501-501-030200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
316 PM EST FRI FEB 2 1996

...A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHEASTERN
GEORGIA AND NORTHEASTERN FLORIDA INCLUDING THE COASTAL WATERS...

AT 315 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL LINE EXTENDING FROM NEAR ALBANY GEORGIA THEN TO THE WEST
OF TALLAHASSEE AND INTO WESTERN APALACHEE BAY.  THE SQUALL LINE
HAS BEEN PROGRESSING EASTWARD TOWARD THE REGION AND SHOULD BEGIN
TO EFFECT AREAS OF FLORIDA WEST OF I-75 BETWEEN 5 AND 7 PM AND
THEN MOVE INTO THE BALANCE OF THE REGION AFTER 6 PM.

TORNADOES...LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING WINDS
ARE POSSIBLE AS THIS LINE MOVE THROUGH THE REGION.  THIS IS A
DANGEROUS SITUATION AND THE RISK OF SEVERE WEATHER IS HIGH.
.
REMEMBER TORNADOES CAN AND DO FORM WITH LITTLE OR NO NOTICE
PERSONS ARE ADVISED TO TAKE SHELTER IN A REINFORCED BUILDING IF
SEVERE WEATHER IS SIGHTED.  MOBILE HOMES DO NOT PROVIDE ADEQUATE
SHELTER IN A SEVERE THUNDERSTORM OR TORNADO.  DO NOT TRY TO
OUTRUN A TORNADO IN A CAR...IF A BUILDING IS NOT AVAILABLE TAKE
SHELTER IN A DITCH OR CULVERT.
.
EMERGENCY MANAGEMENT OFFICIALS SHOULD PREPARE NOW FOR SEVERE
WEATHER. WEATHER SPOTTER DEPLOYMENT IS REQUESTED AT THIS TIME.
.
SANDRIK/MOBBS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:26 PM ESTTornado WarningJAXGlynn49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.